|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Weight gain with Ortho Tri-Cylen?
I've just began taking Ortho Tri-Cylen and what concerns me is the side effect of gaining weight. How much weight gain can I expect?
AskDocWeb: It is not unusual to gain 10 to 20 lbs. This has been reported by many others.
Subj: Took 3 months off
I was one Ortho for over two years and loved it. gained about 5 lbs but no negative side effects and clearer skin. I took about 3 months off (became moody, breakouts...etc) and am now just starting ortho Lo. Anyone know if going back on a BC even if it is a lower hormone level will give me back my clear skin and sanity?
Subj: Going crazy sometimes
Before having a baby a year and a half ago, I was on Ortho Tri-Cyclen. I loved it. And when I went off of it to get pregnant with my son, I had no problems and, actually, ended up getting pregnant within the first month I was off the pill. After my son was born, my doctor put me on Ortho Tri-Cyclen Lo. I was on this for a little over a year until recently I went off of it to get pregnant again. I have been off of it now for over a month. My period started back pretty much as normal (a few days late) but my problem is that since being off of Ortho Tri-Cyclen Lo I have been extremely irritable. I have been very edgy and can go from happy to sad within minutes for absolutely no reason. Being this way makes me feel like I am going crazy sometimes. I hate it! I am usually a happy, upbeat person. I am hoping that this is just an adjustment my body is going through and that this will end soon. All I know, is that if and when I go back on bcp I will not go back on Ortho Tri-Cyclen Lo.
Subj: Trying to lose weight while on Ortho Tri-Cyclen Lo
Please help. I am currently taking Ortho-Tri-Cyclen Lo and my main concern is the weight gain. I have been taking it for 3 months and put on 10 pounds. I am a dancer and lead an active, athletic lifestyle. For the last three weeks I've been to the gym everyday and burned 500 calories each time. But I have noticed no difference. I cannot continue being fat! Will I lose the weight in time? Or should I be switching to regular Tri-Cyclen?
AskDocWeb: Losing weight while on birth control will take watching your diet as well as the good exercise you have been doing. It may take time before you see any weight loss. Be patient, you are doing well.
Subj: Grown breasts and a butt on Ortho Tricyclen Lo
Well, I started Ortho Tricyclen Lo about three months ago. Since then, I have grown breasts and a butt. I've only gained three pounds but feel so bloated. My clothes don't fit right. Prior to taking the Pills, I worked out at least three times a week. Now, I've put my work outs into power drive, but it hasn't helped at all. I have excessive gas. My breasts are up to my throat and hurt constantly. I have had pretty nasty break outs. I've been depressed, but that could quite possibly be because of personal matters.
AskDocWeb: It sounds like you need to talk with your GYN about changing your birth control pill to something else.
Subj: Bad side effects of LoOvral
I was on Ortho Tri-cyclen for about a year and noticed a decreased libido. I went to my gyno and asked to switch to a different pill-LoOvral because it contained noregestrel which I had read improves libido. I was on it for 3 days and was irate, had no patience, and cried every day that I was on it. My husband and I decided that it was best not to be on the pill. I am much calmer and happier. Has anyone else experienced the rage when switching to LoOvral?
AskDocWeb: Oh yes, a lot in fact. It is surprising how such a common side effect got "overlooked" in the clinical trials before it was released to the public.
Subj: Nausea, headaches and break-through bleeding
This pill is killing me...nausea, headaches and break-through bleeding all for 3 1/2 weeks. I'm hoping this goes away VERY soon! Tried the Nuva Ring and it was uncomfortable for me, kept slipping around.
Subj: Mood swings and weight gain
Is Ortho Lo better for mood swings than regular ortho since it has lower hormones? And which has the most weight gain? (I want to gain weight)
AskDocWeb: Fewer women have reported mood swings with regular ortho than the Ortho Lo. Weight gain is the same for both. Don't worry about weight gain, it will come with time.
Subj: Not going to wait 3 months
Ortho-Tri was my first BC ever taken and never had any problems. I tried another called Mircette I think from Organon. Then went to a new doc cause I had to move and I went back on Ortho-tri for another 3 years. Just last week I went to the doc to get my prescription and she told me all she had was Ortho-Lo samples so I said ok. She gave me 6 months worth...but I've only been on it for less than a week and the first 24 hours starting it I started to feel a little depressed. Today me and my boyfriend were playing pool and I stopped talking to him and I felt very sad. He asked me what was wrong and I told him I had no idea. Then on the way home I started to cry...I'm not sure if I want to wait for this "3 month adjustment" thing. I think I'm going to give it a week or too, but I've told my bf to tell me if I'm acting strange after this...
AskDocWeb: We agree that it may not be worth waiting 3 months. Too many others have reported these same symptoms.
Subj: What are the chances
I have been off of the pill for over a week. 2 and 4 days after going off of the pill, my boyfriend and I had unprotected sex. I was wondering if he ejaculated inside of me, what are the chances that I am pregnant?
AskDocWeb: You can become pregnant anytime after stopping the pill.
Subj: Is it true?
Is it true that if you don't take the last week of your pills...then you won't come on your period?
AskDocWeb: If you mean that you can skip having a period by doing that then yes but - that is not recommended. You can have cramping and other problems with your period that would convince you that it's not worth it.
Subj: Pain in breasts
Hi, I've been taking ortho tri-cyclen lo for more than a month, and I didn't feel any kind of side effects. I do feel kind of pain in my breasts, but nothing serious I think.
AskDocWeb: Some women have reported breast pain along with an increase in bust size. It doesn't sound serious but if your symptoms continue speak with your physician.
Subj: Wondering about pregnancy test results
I just had a baby 4 1/2 months ago. I was told by my doctor to start taking ortho tri-cyclen lo on the Sunday after I got my period. I am now taking the second pack but I feel extremely nauseous. I'm bloated, need to urinate frequently and my breasts are tender; just like when I was pregnant. I've taken a pregnancy test, which came out negative. Is there a chance that the hormones in the pill could affect the ept test results or are these symptoms normal?
AskDocWeb: You might want to have your urine checked out to see if you have a urinary tract infection. Several others have also reported breast tenderness from Ortho-Lo but the hormones in the pill would not change the effect of a pregnancy test.
Subj: Recommend ortho tri lo
I have been taking ortho tri lo for 2 weeks now and have not experienced any side effects. The 1st day I did experience nausea, but I had the flu so it could have been for that reason. Other than that I have felt great. I was petrified of taking this pill and any pill due to the risks of heart attack and blood clot risks. But I took it anyway and I have felt great. I would recommend this pill to any one of my friends and family. Just remember, not every pill is the same for every person. Check with your doctor to see what is better for you. Good Luck!!!
Subj: Birth control?
I've been on Ortho for 7 years now, before that I tired Depo, and another pill, which I do not recommend at all. Regarding Ortho, I have heard rumors that it is prescribed to teens because there is a chemical in it that lowers sex drive to make teens not want to have sex. I'm a 30 year old married woman and do not appreciate never being told this. I am curious to find out if this is true or not. Thanks for any help.
AskDocWeb: Enough people have reported a loss of sexual drive that this seems to be a common side effect. That does not mean that this drug is prescribed for anything other than birth control.
Read more feedback
Report - 28 - 29 - 30 - 31 - Page 32 - 33 - 34 - 35 - 36 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.